Velmer B. Headley

Personal

First Name: Velmer
Middle Name: B.
Last Name: Headley

Education

Biography

: Brock University, St. Catharines, Ontario, CANADA

personal or universal URL: http://www.BrockU.CA/mathematics/people/headley/default.html
The following is a write-up from the St Catharines, Ontario paper on Dr. Headley's passing

HEADLEY, Dr. Velmer _ After a lengthy illness, at the Hotel Dieu Hospital on Wednesday, March 24, 2004, in his 70th year. Cherished husband of Hannelore. Dear father of Glenvere, Paula and Michael, and grandfather of Aurora. He is survived by his sib lings Elene, Glyden, Fulmer, Selma and Rudolph. He is predeceased by his brother Oliver. Velmer was a Professor of Mathematics at Brock University for 32 years. He will be remembered by his many colleagues. His memorable tenor voice brought much joy to many. For many years he had attended First United Church, and more recently Holy Trinity Lutheran Church, Buffalo, N.Y. A Service of Remembrance will take place at First Grantham United Church, 415 Linwell Road, St. Catharines on Monday, March 29, 2004 at 11:00 a.m. As expressions of sympathy, donations to the charity of your choice would be appreciated. Funeral arrangements entrusted to BUTLER FUNERAL HOME, 33 Duke St., St. Catharines. 905-684-2334.

 

Dr. Headley's Research

Research Interests: Partial Differential Equations; Ordinary Differential Equations

Representative Publications:

C.A. Swanson & V.B. Headley, An extension of Airy's equation, Society for Industrial & Applied Mathematics Journal of Applied Mathematics 15(1967), pp. 1400-1412.

V.B. Headley & C.A. Swanson, Oscillation criteria for elliptic equations, Pacific J. Math. 27(1968), pp. 501-506.

V.B. Headley, Weak and strong oscillation of even-order elliptic and ordinary differential equations, J. Math. Analysis & Applications 143(1989), pp 379-393.

V.B. Headley, Comparison of even-order elliptic equations, Comparison Methods and Stability Theory (X.Z. Liu & D. Siegel, Editors) Marcel Dekker, 1994, pp. 159-168.

V.B. Headley, A singular quasilinear polyharmonic problem, Nonlinear Analysis 30(1997), pp 5041-5052.

Reviewed Publications

20. Headley, Velmer B. A singular quasilinear polyharmonic problem. Proceedings of the Second World Congress of Nonlinear Analysts, Part 8 (Athens, 1996). Nonlinear Anal. 30 (1997), no. 8, 5041--5052.

19. Headley, Velmer B. Comparison of even-order elliptic equations. Comparison methods and stability theory (Waterloo, ON, 1993), 159--168, Lecture Notes in Pure and Appl. Math., 162, Dekker, New York, 1994.

18. Headley, V. B. Comparison theorems for linear elliptic equations. Canad. Math. Bull. 36 (1993), no. 2, 164--172.

17. Headley, V. B. Oscillation and nonoscillation theorems for linear elliptic systems. Differential equations (Colorado Springs, CO, 1989), 209--215, Lecture Notes in Pure and Appl. Math., 127, Dekker, New York, 1991.

16. Headley, V. B. Nodal oscillation and weak oscillation of elliptic equations of order $2m$. Geoffrey J. Butler Memorial Conference in Differential Equations and Mathematical Biology (Edmonton, AB, 1988). Rocky Mountain J. Math. 20 (1990), no. 4, 1003--1016.

15. Headley, V. B. Elliptic oscillation theory. Z. Anal. Anwendungen 9 (1990), no. 5, 429--432.

14. Headley, V. B.; Kerman, R. A. Best local approximations in $L\sp p(µ)$. J. Approx. Theory 62 (1990), no. 3, 277--281.

13. Headley, Velmer B. Weak and strong oscillation of even-order elliptic and ordinary differential equations. J. Math. Anal. Appl. 143 (1989), no. 2, 379--393.

12. Headley, V. B. Nonoscillation theorems for nonselfadjoint even-order elliptic equations. Math. Nachr. 141 (1989), 289--297.

11. Headley, V. B. Some examples in elliptic oscillation theory. Differential equations and applications, Vol. I, II (Columbus, OH, 1988), 428--431, Ohio Univ. Press, Athens, OH, 1989. 

10. Headley, V. B. Sharp nonoscillation theorems for even-order elliptic equations. J. Math. Anal. Appl. 120 (1986), no. 2, 709--722.

9. Headley, V. B. Sharp nonlogarithmic Kneser theorems for fourth-order elliptic equations. J. Math. Anal. Appl. 108 (1985), no. 1, 283--292.

8. Headley, V. B.; Barwell, V. K. On the distribution of the zeros of generalized Airy functions. Math. Comp. 29 (1975), 863--877.

7. Headley, V. B. A multidimensional nonlinear Gronwall inequality. J. Math. Anal. Appl. 47 (1974), 250--255.

6. Headley, V. B. Some oscillation properties of selfadjoint elliptic equations. Proc. Amer. Math. Soc. 25 1970 824--829.

5. Headley, V. B. A monotonicity principle for eigenvalues. Pacific J. Math. 30 1969 663--668.

4. Headley, V. B. Erratum to "Elliptic equations of order $2m$". J. Math. Anal. Appl. 27 1969 225. 35.43 [17] 38 #4797

3. Headley, V. B.; Swanson, C. A. Oscillation criteria for elliptic equations. Pacific J. Math. 27 1968 501--506.

2. Headley, V. B. Elliptic equations of order $2m$. J. Math. Anal. Appl. 25 1969 558--568.

1. Swanson, C. A.; Headley, V. B. An extension of Airy's equation. SIAM J. Appl. Math. 15 1967 1400--1412.

We had help with this web page from Dr. Bruce Cosby. Information from Dr. Headley's web page and Mathematical Reviews.

Lifetime

Year Deceased: 2004